Alert archive / Montana / Winter Storm Warnings in 2016
Winter Storm Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this winter storm warning at Nov 28, 2016, 3:15 AM MST for 5 counties in Montana. It took effect at Nov 28, 2016, 11:00 AM MST. It was in force for 34 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 28, 2016, 3:15 AM MST (10:15 UTC)
- In effect from
- Nov 28, 2016, 11:00 AM MST
- Expired
- Nov 29, 2016, 9:14 PM MST
- In force
- 34 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 159 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 5:00 AM MST | SNOW 1 | 2 S Sidney, MT | |
| Nov 29, 6:25 AM MST | SNOW 3.5 | Glendive, MT | ESTIMATED 3-4 INCHES |
| Nov 29, 7:00 AM MST | SNOW 1 | 17 Wsw Glendive, MT | |
| Nov 29, 7:00 AM MST | SNOW 5 | 20 S Brockton, MT | LOTS OF BLOWING SNOW. |
| Nov 29, 7:05 AM MST | SNOW 1 | 5 E Lindsay, MT | |
| Nov 29, 9:23 AM MST | SNOW 2.5 | 2 W Glendive, MT | AMOUNT FROM AROUND 1015 LAST NIGHT UNTIL MEASUREMENT AT 7 THIS MORNING. LIGHT SNOW AND WINDS CONTINUE AT TIME OF MEASUREMENT. |
| Nov 29, 4:00 PM MST | SNOW 5 | Sidney, MT | |
| Nov 29, 5:00 PM MST | SNOW 3 | Circle, MT | |
| Nov 29, 9:00 PM MST | SNOW 3 | 2 E Wibaux, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
335 WWUS45 KGGW 281015 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 315 AM MST MON NOV 28 2016 ...WINTER STORM CONDITIONS POSSIBLE THIS EVENING THROUGH TUESDAY NIGHT... .A STORM SYSTEM BACKING IN FROM THE DAKOTAS WILL ALLOW SNOW TO SPREAD INTO EASTERN PORTIONS OF MONTANA STARTING LATER THIS MORNING. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE OVER THE BIG SHEEP MOUNTAINS AND LOCATIONS CLOSE TO THE NORTH DAKOTA BORDER. MTZ023>027-282300- /O.UPG.KGGW.WS.A.0002.161128T1800Z-161130T0600Z/ /O.NEW.KGGW.WS.W.0002.161128T1800Z-161130T0600Z/ MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX 315 AM MST MON NOV 28 2016 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS... EAST OF A LINE FROM CIRCLE...TO TERRY. ESPECIALLY IN HIGHER ELEVATIONS. * SNOW ACCUMULATIONS...3 TO 8 INCHES ARE FORECAST WITH THE HIGHEST TOTALS EXPECTED OVER THE BIG SHEEP MOUNTAINS AND LOCATIONS CLOSE TO THE NORTH DAKOTA BORDER. * TIMING... LATE THIS MORNING THROUGH TUESDAY EVENING. * IMPACTS...GUSTY NORTHWEST WINDS WILL LEAD TO BLOWING AND DRIFTING OF SNOW. THE COMBINATION OF REDUCED VISIBILITY AND SNOW COVERED ROADS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. ROADS...BRIDGES AND WALKWAYS WILL BECOME ICY AND DANGEROUS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TEMPERATURES...AROUND 30. * WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ALSO SLOW DOWN...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. && $$ MTZ018>020-062-282300- /O.UPG.KGGW.WS.A.0002.161128T1800Z-161130T0600Z/ /O.NEW.KGGW.WW.Y.0012.161128T1800Z-161130T0600Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CULBERTSON 315 AM MST MON NOV 28 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...AREAS EAST OF A LINE FROM SCOBEY TO WOLF POINT. ESPECIALLY IN HIGHER ELEVATIONS. * SNOW ACCUMULATIONS...2 TO 6 INCHES ARE FORECAST WITH THE HIGHEST TOTALS EXPECTED IN HIGHER ELEVATIONS AND LOCATIONS CLOSE TO THE NORTH DAKOTA BORDER. * TIMING... LATE THIS MORNING THROUGH TUESDAY EVENING. * IMPACTS...GUSTY NORTHWEST WINDS WILL LEAD TO BLOWING AND DRIFTING OF SNOW. THE COMBINATION OF REDUCED VISIBILITY AND SNOW COVERED ROADS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TEMPERATURES...IN THE UPPER 20S. * WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. IF DRIVING BE PREPARED FOR SLIPPERY ROADS AND BRIDGES, SLOW DOWN AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD. MAKE SURE TO ALLOW FOR EXTRA TIME TO REACH YOU DESTINATION AND USE CAUTION. && $$
4 follow-up statements
105 WWUS45 KGGW 282123 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 223 PM MST MON NOV 28 2016 ...WINTER STORM THROUGH TUESDAY NIGHT... .A STRONG LOW PRESSURE SYSTEM OVER EASTERN NORTH DAKOTA WILL DRIVE MODERATE TO HEAVY SNOWFALL AND STRONG NORTHWEST WINDS TONIGHT INTO TUESDAY NIGHT. WHITEOUT CONDITIONS WILL BE POSSIBLE, AT TIMES, WITH THE MOST SIGNIFICANT ACCUMULATIONS FALLING OVER THE BIG SHEEP MOUNTAINS AND LOCATIONS CLOSE TO THE NORTH DAKOTA BORDER. CONDITIONS WILL BEGIN TO IMPROVE BY EARLY WEDNESDAY MORNING. MTZ023>027-291100- /O.CON.KGGW.WS.W.0002.000000T0000Z-161130T0600Z/ MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX 223 PM MST MON NOV 28 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY... * LOCATIONS... EAST OF A LINE FROM CIRCLE...TO TERRY. ESPECIALLY IN HIGHER ELEVATIONS. * SNOW ACCUMULATIONS...5 TO 9 INCHES ARE FORECAST WITH THE HIGHEST TOTALS EXPECTED OVER THE BIG SHEEP MOUNTAINS AND LOCATIONS CLOSE TO THE NORTH DAKOTA BORDER. * TIMING... THROUGH TUESDAY EVENING. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...GUSTY NORTHWEST WINDS WILL LEAD TO BLOWING AND DRIFTING OF SNOW, AND WHITEOUT CONDITIONS AT TIMES. THE COMBINATION OF REDUCED VISIBILITY AND SNOW COVERED ROADS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. ROADS... BRIDGES AND WALKWAYS WILL BECOME ICY AND DANGEROUS. * WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ALSO SLOW DOWN...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. && $$ MTZ018>020-062-291100- /O.CON.KGGW.WW.Y.0012.000000T0000Z-161130T0600Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CULBERTSON 223 PM MST MON NOV 28 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST TUESDAY... * LOCATIONS...DANIELS, SHERIDAN AND ROOSEVELT COUNTIES. * SNOW ACCUMULATIONS...2 TO 5 INCHES, WITH THE HIGHEST TOTALS EXPECTED OVER HIGHER TERRAIN. * TIMING... THROUGH TUESDAY EVENING. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...GUSTY NORTHWEST WINDS WILL LEAD TO BLOWING AND DRIFTING OF SNOW. THE COMBINATION OF REDUCED VISIBILITY AND SNOW COVERED ROADS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. IF DRIVING BE PREPARED FOR SLIPPERY ROADS AND BRIDGES... SLOW DOWN AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD. MAKE SURE TO ALLOW FOR EXTRA TIME TO REACH YOU DESTINATION AND USE CAUTION. && $$
090 WWUS45 KGGW 291017 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 317 AM MST TUE NOV 29 2016 ...WINTER STORM THROUGH TONIGHT... .A STRONG LOW PRESSURE SYSTEM OVER EASTERN NORTH DAKOTA WILL DRIVE SNOWFALL AND STRONG NORTHWEST WINDS TODAY INTO TONIGHT. WHITEOUT CONDITIONS MAY BE POSSIBLE... AT TIMES... WITH THE MOST SIGNIFICANT ACCUMULATIONS FALLING OVER THE BIG SHEEP MOUNTAINS AND LOCATIONS CLOSE TO THE NORTH DAKOTA BORDER. CONDITIONS WILL BEGIN TO IMPROVE BY EARLY WEDNESDAY MORNING. MTZ023>027-300600- /O.CON.KGGW.WS.W.0002.000000T0000Z-161130T0600Z/ MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX 317 AM MST TUE NOV 29 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * LOCATIONS... EAST OF A LINE FROM CIRCLE...TO TERRY. ESPECIALLY IN HIGHER ELEVATIONS. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES ARE FORECAST WITH THE HIGHEST TOTALS EXPECTED OVER THE BIG SHEEP MOUNTAINS AND LOCATIONS CLOSE TO THE NORTH DAKOTA BORDER. * TIMING... THROUGH THIS EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...BLOWING AND DRIFTING SNOW WILL COMBINE TO REDUCE VISIBILITY AND RESULT IN SNOW COVERED ROADS AND HAZARDOUS TRAVEL CONDITIONS. ROADS... BRIDGES AND WALKWAYS WILL BECOME ICY AND DANGEROUS. * WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ALSO SLOW DOWN...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. && $$ MTZ018>020-062-300600- /O.CON.KGGW.WW.Y.0012.000000T0000Z-161130T0600Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CULBERTSON 317 AM MST TUE NOV 29 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * LOCATIONS...DANIELS... SHERIDAN AND ROOSEVELT COUNTIES. * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES... WITH THE HIGHEST TOTALS EXPECTED OVER HIGHER TERRAIN. * TIMING... THROUGH THIS EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...GUSTY NORTHWEST WINDS WILL LEAD TO BLOWING AND DRIFTING OF SNOW. THE COMBINATION OF REDUCED VISIBILITY AND SNOW COVERED ROADS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. IF DRIVING BE PREPARED FOR SLIPPERY ROADS AND BRIDGES... SLOW DOWN AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD. MAKE SURE TO ALLOW FOR EXTRA TIME TO REACH YOU DESTINATION AND USE CAUTION. && $$
438 WWUS45 KGGW 292114 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 214 PM MST TUE NOV 29 2016 SNOW AND STRONG WINDS WILL DIMINISH TONIGHT. MTZ018-019-292215- /O.CAN.KGGW.WW.Y.0012.000000T0000Z-161130T0600Z/ DANIELS-SHERIDAN- 214 PM MST TUE NOV 29 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER WEATHER ADVISORY. MOST OF THE SNOW HAS ENDED ACROSS THE AREA THEREFORE THE WINTER WEATHER ADVISORY HAS EXPIRED. HOWEVER...BE CAUTIOUS OF SLIPPERY ROADS AS TEMPERATURES REMAIN BELOW FREEZING. $$ MTZ023>027-300600- /O.CON.KGGW.WS.W.0002.000000T0000Z-161130T0600Z/ MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX 214 PM MST TUE NOV 29 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * LOCATIONS... EAST OF A LINE FROM CIRCLE...TO TERRY...ESPECIALLY IN HIGHER ELEVATIONS. * SNOW...DIMINISHING WITH STORM TOTAL AMOUNTS HIGHEST IN WESTERN RICHLAND COUNTY WITH 6 TO 8 INCHES. * TIMING... THROUGH THIS EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...BLOWING AND DRIFTING SNOW WILL CONTINUE TO REDUCE VISIBILITY AND RESULT IN SNOW COVERED ROADS AND HAZARDOUS TRAVEL CONDITIONS. ROADS... BRIDGES AND WALKWAYS WILL REMAIN ICY AND DANGEROUS. * WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. ALSO SLOW DOWN...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF NOT POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER...AND PROVIDE SUFFICIENT FOOD AND FRESH UNFROZEN WATER. && $$ MTZ020-062-300600- /O.CON.KGGW.WW.Y.0012.000000T0000Z-161130T0600Z/ WESTERN ROOSEVELT-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...WOLF POINT...POPLAR...CULBERTSON 214 PM MST TUE NOV 29 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * SNOW ACCUMULATIONS...AN ADDITIONAL 1 INCH OR LESS. * TIMING... THROUGH THIS EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...GUSTY NORTHWEST WINDS WILL CONTINUE TO CONTRIBUTE TO BLOWING AND DRIFTING OF SNOW. THE COMBINATION OF REDUCED VISIBILITY AND SNOW COVERED ROADS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. IF DRIVING BE PREPARED FOR SLIPPERY ROADS AND BRIDGES... SLOW DOWN AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD. MAKE SURE TO ALLOW FOR EXTRA TIME TO REACH YOU DESTINATION AND USE CAUTION. && $$
100 WWUS45 KGGW 300414 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 914 PM MST TUE NOV 29 2016 PATCHY SNOW AND FREEZING RAIN LONG WITH BLOWING SNOW WILL TAPER OF BY SUNRISE. MTZ023>027-301200- /O.CAN.KGGW.WS.W.0002.000000T0000Z-161130T0600Z/ /O.EXB.KGGW.WW.Y.0012.000000T0000Z-161130T1200Z/ MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX 914 PM MST TUE NOV 29 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW, BLOWING SNOW, AND PATCHY FREEZING RAIN...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * ICE ACCUMULATIONS...A TRACE TO ONE HUNDREDTH. * SNOW ACCUMULATIONS...AN ADDITIONAL TRACE. * TIMING...THROUGH TONIGHT. * WINDS...NORTHWEST 15 TO 25 MPH. * IMPACTS...BLOWING AND DRIFTING SNOW ALONG WITH PATCHY FREEZING RAIN WILL MAKE FOR TREACHEROUS DRIVING CONDITIONS. * WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV PRECAUTIONARY/PREPAREDNESS ACTIONS... IF DRIVING BE PREPARED FOR SLIPPERY ROADS AND BRIDGES...SLOW DOWN AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD. MAKE SURE TO ALLOW FOR EXTRA TIME TO REACH YOU DESTINATION AND USE CAUTION. && $$ MTZ020-300515- /O.CAN.KGGW.WW.Y.0012.000000T0000Z-161130T0600Z/ WESTERN ROOSEVELT- 914 PM MST TUE NOV 29 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER WEATHER ADVISORY. PRECIPITATION HAS ENDED ACROSS THE ADVISED AREA, AND WINDS WILL CONTINUE TO TAPER OFF THROUGH SUNRISE. $$ MTZ062-301200- /O.EXT.KGGW.WW.Y.0012.000000T0000Z-161130T1200Z/ EASTERN ROOSEVELT- INCLUDING THE CITY OF...CULBERTSON 914 PM MST TUE NOV 29 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM MST WEDNESDAY FOR SNOW...BLOWING SNOW...AND PATCHY FREEZING RAIN... * ICE ACCUMULATIONS...A TRACE TO ONE HUNDREDTH. * SNOW ACCUMULATIONS...AN ADDITIONAL TRACE. * TIMING...THROUGH TONIGHT. * WINDS...NORTHWEST 15 TO 25 MPH. * IMPACTS...BLOWING AND DRIFTING SNOW ALONG WITH PATCHY FREEZING RAIN WILL MAKE FOR TREACHEROUS DRIVING CONDITIONS. * WEB PAGE: WWW.WEATHER.GOV OR MOBILE.WEATHER.GOV PRECAUTIONARY/PREPAREDNESS ACTIONS... IF DRIVING BE PREPARED FOR SLIPPERY ROADS AND BRIDGES...SLOW DOWN AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE CAR AHEAD. MAKE SURE TO ALLOW FOR EXTRA TIME TO REACH YOU DESTINATION AND USE CAUTION. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 27, 8:37 PM MST, 6 hours 38 minutes earlier.
Area forecast discussion, Nov 27, 8:37 PM MST, 6 hours 38 minutes before
Area Forecast Discussion National Weather Service GLASGOW MT 837 PM MST Sun Nov 27 2016 .SHORT TERM...for northeast Montana...tonight through Tue... EVENING UPDATE: Changes to the forecast tonight focus first on a few minor radar echos forming up over southern Saskatchewan. These appear to be the small amount of QPF that formed in the GFS and ECMWF. NAM and GEM do not have any QPF and with good reason, ground dewpoint depressions are 5 to 6 degrees and a bit dry. Very likely most of the echos are not hitting the ground or are just producing trace precipitation. Slight chance PoPs also seem to be adequate enough to account for this if it does move south of the border before dissipating. Cloud coverage was next on the list and a blend of the NAMNest and GFS1hr were used with ConsShort to get the hole in the strato-shield that has formed over the Yellowstone Valley on Satellite. GAH PREVIOUS SHORT TERM DISCUSSION: As low pressure tracks into the Dakotas Monday into Tuesday expect snow to spread from east to west across portions of northeast Montana. Latest 12z models are slightly further east with the heaviest low due to a modest shift in the storm track though accumulations are still likely for much of the area. At this time about an inch of snow is possible from Opheim to Glasgow to Jordan and lesser amounts to the west. Amounts will ramp up further east where a Winter Storm Watch Remains in effect. In the watch area a solid 3 to 6 inches is expected with the heaviest amounts over the Big Sheep Mountains and locations closest to the North Dakota Border. Gusty northwest winds will also drive blowing and drifting snow Monday night and Tuesday making for hazardous travel conditions. Maliawco .LONG TERM...Tue night through Sun... Afternoon extended update: Extended models are now showing a bit slower exit of the early week storm system. Thus the only noteworthy change made to the extended was to keep scattered pops lingering into Tuesday night. Gilchrist PREVIOUS LONG TERM DISCUSSION: Stacked winter storm system over the northern plains early next week will begin to pull east by the beginning of the long term period. Snow should be tapering off from the west by Tuesday night and is expected to be mostly clear of the state by Wednesday morning. Winds will also begin to ease for diminishing blowing snow overnight. Cold air will linger across the region through the remainder of the week as a longwave trof replaces the persistent ridge over the Great Plains. With the northerly flow and weak shortwave energy dropping into the trof, some orographic enhanced snow is possible in the southwest on Thursday. Strong pacific jet pushing across the Pacific Northwest by Friday will bring strong downslope winds to northern Montana over the weekend and will scour out much of the lingering cold air in eastern Montana. Ebert && .AVIATION... FLIGHT CATEGORY: VFR to MVFR SYNOPSIS: The first significant snow storm of the season is poised to impact northeast Montana beginning late Monday afternoon. Expect poor flying weather into Tuesday, with KSDY and KGDV seeing the biggest impacts from snow and blowing snow. CIG: VFR will steadily lower tonight and Monday with MVFR beginning to show Monday morning. Fuel loading is likely for most terminals by Noon. WIND: Northwest 5-15kts overnight, steadily increasing to 15-30kts by around midday Monday. Gilchrist/GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Monday morning through Tuesday evening for Daniels...Dawson...Eastern Roosevelt...McCone...Prairie... Richland...Sheridan...Western Roosevelt...Wibaux. && weather.gov/glasgow
Hazardous weather outlook, Nov 27, 2:49 PM MST, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 249 PM MST SUN NOV 27 2016 MTZ018>020-023>027-062-281200- DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- 249 PM MST SUN NOV 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH REMAINS IN EFFECT FROM 11 AM MONDAY THROUGH 11 PM TUESDAY EVENING. SNOW WILL SPREAD ACROSS EASTERN MONTANA AS A STORM SYSTEM TRACKS INTO NORTH DAKOTA MONDAY INTO TUESDAY. TOTAL SNOW ACCUMULATION OF 2 TO 6 INCHES IS EXPECTED WITH THE HIGHEST TOTALS ACROSS THE BIG SHEEP MOUNTAINS AND LOCATIONS CLOSE TO THE NORTH DAKOTA BORDER. GUSTY NORTHWEST WINDS WILL ALSO CAUSE BLOWING AND DRIFTING SNOW LEADING TO HAZARDOUS TRAVEL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 3:15 AM MST | Winter Weather Advisory | GGW | Daniels, Dawson, McCone, Prairie, Richland, Roosevelt and 2 more | 50 hr |
Nearby
Winter Storm Warnings in Montana, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.